Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

A high-order approximation method for semilinear parabolic equations on spheres


Author: Holger Wendland
Journal: Math. Comp. 82 (2013), 227-245
MSC (2010): Primary 35K58, 65M12, 65M15, 65M20
Published electronically: June 14, 2012
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We analyse a discretisation method for solving (systems of) semilinear parabolic equations on Euclidean spheres. The approximation method is based upon a discretisation in space using spherical basis functions and can hence be of arbitrary order in space, provided that the true solution is sufficiently smooth, which is, at least locally in time, true for semilinear parabolic problems. We rigorously prove stability and convergence of the semi-discrete approximation, if basis functions with a prescribed Sobolev regularity are employed. For discretisation in time, we give two examples and prove the expected convergence orders in space and time for the fully discretised system.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 35K58, 65M12, 65M15, 65M20

Retrieve articles in all journals with MSC (2010): 35K58, 65M12, 65M15, 65M20


Additional Information

Holger Wendland
Affiliation: Mathematical Institute, University of Oxford, 24-29 St Giles’, Oxford, OX1 3LB, United Kingdom
Email: holger.wendland@maths.ox.ac.uk

DOI: http://dx.doi.org/10.1090/S0025-5718-2012-02623-8
PII: S 0025-5718(2012)02623-8
Received by editor(s): September 20, 2010
Received by editor(s) in revised form: August 15, 2011
Published electronically: June 14, 2012
Article copyright: © Copyright 2012 American Mathematical Society